MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G35527
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= cook hpwa-35-180, cook flexor ansel guiding sheath (6x45), unknown cook inflation device.Occupation = lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a left superficial femoral artery (sfa) / popliteal intervention, the advance 35 lp low profile balloon catheter ruptured.A cook sheath was used to gain access and a cook inflation device was used to inflate the balloon.The balloon was inflated once to 4 atmospheres when it ruptured and was removed on its own.The solution used was a 70/30 mix of saline and contrast.Reportedly, the physician was ballooning an unknown stent that was previously placed and had become occluded.According to the initial reporter, tortuosity and moderate calcification were noted.Blood was noted inside the inflation device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report.It was reported, during a left superficial femoral artery (sfa) / popliteal intervention, the advance 35 lp low profile balloon catheter ruptured.A cook sheath was used to gain access and a cook inflation device was used to inflate the balloon.The balloon was inflated once to 4 atmospheres when it ruptured and was removed on its own.The solution used was a 70/30 mix of saline and contrast.Reportedly, the physician was ballooning an unknown stent that was previously placed and had become occluded.According to the initial reporter, tortuosity and moderate calcification were noted.Blood was noted inside the inflation device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection as well as a functional test of the returned device were conducted during the investigation.One pta5 balloon catheter was returned for investigation with biological matter present on the surface of the device.No damage was visible on the surface of the device.The balloon was submerged in water, air was injected, and bubbles exited the balloon just distal to the proximal bond.A document-based investigation evaluation was performed.A review of the device history record showed two relevant nonconforming events potentially related to this failure mode.All nonconforming devices were scrapped.It should also be noted there were no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.An ifu is provided with this device, which warns, ¿do not exceed rated burst pressure.Rupture of balloon may occur¿over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.¿ a previously closed capa investigation concluded that inadequate manufacturing and quality control procedures were a root cause of this failure mode.As this device was manufactured prior to the implementation of corrective actions that has since taken place, it is possible that these manufacturing and quality control inadequacies contributed to this event.The patient was additionally reported to have had tortuous and calcified anatomy, and it is reasonable to suggest that this may also have contributed to this event.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9348442
Report Number1820334-2019-02927
Device Sequence Number11509533
Product Code LIT
UDI-Device Identifier10827002355276
UDI-Public(01)10827002355276(17)220109(10)9430129
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG35527
Device Catalogue NumberPTA5-35-135-4-20.0
Device Lot Number9430129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age77 YR